MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 35CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 35CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2S35
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the jaw of the product was broken.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/2/2023.B3: event year only reported: 2023.D4 batch #: x95320.Additional information was requested and the following was obtained: "it was reported that the upper jaw of the product was fractured during the surgery.Since the case was continued by opening a spare product, no adverse events occurred in the patient.".Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was returned with the upper jaw detached and not returned.In addition, the i-blade was with the top of the i-blade fractured and slightly lifted the device was connected to the generator and it was recognized.Because the jaw was detached not all functional testing could be performed with the generator.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: as part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch#: x95320, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/8/2023.Additional information was requested and the following was obtained: the device was returned with a missing piece.The missing piece is the upper jaw.Does the customer know what happened to the missing piece? if yes, please describe.The customer knows about the missing piece.The piece wasn't collected from the operation table due to not paying enough attention.It wasn't provided to the sales rep.

Brand Name
ENSEAL G2 STRAIGHT JAW 35CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17053603
Report Number3005075853-2023-03757
Device Sequence Number19696574
Product Code GEI
UDI-Device Identifier10705036014188
UDI-Public10705036014188
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNSLG2S35
Device Catalogue NumberNSLG2S35
Device Lot NumberX9594Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown